Thunderstorm Wind, Jackson
- When
- May 7, 4:15 PM EST to 4:17 PM EST
- Where
- Jackson County, 5 mi S of Seymour
- Measured
- 50 kt (58 mph)
- Injuries
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.900, -85.900
One man was injured as winds on the apex of a weak bow echo caused a pole barn to collapse. Otherwise, there were no severe reports as the line moved through the CWA.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
One man was injured as winds on the apex of a weak bow echo caused a pole barn to collapse. Otherwise, there were no severe reports as the line moved through the CWA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 7, 2:50 PM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 250 PM EST MON MAY 7 2001 AT 19Z SFC FNT TRUCKING ALONG AND PRE-FRONTAL TROF IS ALREADY THROUGH KHUF. LINE OF TSRA MOVING ENE INTO THE EASTERN PORTION OF OUR CWA. WATCH BOX IS OUT UNTIL 800PM FOR THESE EASTERN COUNTIES. OTHERWISE...MODELS IN AGREEMENT WITH PATTERN OVER NEXT SEVERAL DAYS AND DO NOT FAVOR ONE OVER THE OTHER. H5 TROF WILL MOVE EAST SKIRTING THE US/CAN BORDER. RESULTING SFC FNT WL CLEAR THE CWA BY THIS EVENING WITH DRY AIR AND STRONG SUBSIDENCE BEHIND IT. PATTERN BECOMES MORE ZONAL ON WEDNESDAY WITH TEMPS MODERATING BACK CLOSER TO NORMAL. GUIDANCE NUMBERS LOOK GOOD AND SEE NO REASON TVO DEVIATE. .IND...NONE. SALLY
INZ045-046-053-054-062-070-071945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 212 PM EST MON MAY 7 2001 ...THUNDERSTORMS WERE OVER CENTRAL INDIANA... A LINE OF THUNDERSTORMS FROM 10 MILES SOUTHEAST OF GREENCASTLE TO 10 MILES WEST OF BLOOMINGTON TO NEAR BEDFORD WILL CAUSE DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. STRONG GUSTY WINDS AND SMALL HAIL ARE POSSIBLE. THE STORMS WERE MOVING NORTHEAST. THEY SHOULD? BE NEAR DANVILLE...MARTINSVILLE AND BLOOMINGTON AT 245 PM.
INZ030-031-037>042-046>049-054>057-063>065-071-072-072030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST MON MAY 7 2001 ...A SEVERE THUNDERSTORM WATCH COVERS PART OF EAST INDIANA UNTIL 800 PM EST... AT 255 PM...A LINE OF THUNDERSTORMS WAS FROM NEAR KOKOMO...THROUGH TIPTON...WEST INDIANAPOLIS AND MARTINSVILLE TO NASHVILLE AND MEDORA. THE STORMS WERE MOVING NORTHEAST AND WILL HAVE DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. WINDS GUSTS TO AROUND 40 MPH ARE LIKELY. SMALL HAIL IS POSSIBLE. THE STORMS SHOULD BE FROM NEAR ELWOOD THROUGH THE EAST SIDE OF INDIANAPOLIS TO JUST WEST OF COLUMBUS AND SEYMOUR AT 330 PM.
INZ031-038>042-047>049-055>057-064-065-071-072-072100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 PM EST MON MAY 7 2001 ...A SEVERE THUNDERSTORM WATCH CONTINUES OVER PART OF EAST INDIANA UNTIL 800 PM EST... AT 325 PM...A LINE OF THUNDERSTORMS WAS FROM EAST OF KOKOMO...ELWOOD AND THE EAST SIDE OF INDIANAPOLIS...TO COLUMBUS AND SEYMOUR. THE STORMS WERE MOVING NORTHEAST. THEY WILL HAVE DANGEROUS LIGHTNING AND HEAVY RAINFALL OF UP TO AN INCH. WINDS GUSTS TO AROUND 40 MPH ARE LIKELY. SMALL HAIL IS POSSIBLE. THE STORMS SHOULD BE FROM NEAR ALEXANDRIA AND ANDERSON... THROUGH GREENFIELD AND SHELBYVILLE TO EAST OF COLUMBUS AND SEYMOUR AT 400 PM.
INZ031-038>042-048-049-056-057-064-065-071-072-072130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 359 PM EST MON MAY 7 2001 ...A SEVERE THUNDERSTORM WATCH CONTINUES OVER PART OF EAST INDIANA UNTIL 800 PM EST... AT 355 PM...A LINE OF THUNDERSTORMS WAS FROM NEAR ALEXANDRIA AND ANDERSON...TO JUST WEST OF RUSHVILLE AND GREENSBURG...TO SEYMOUR. THE STORMS WERE MOVING NORTHEAST. THEY WILL HAVE DANGEROUS LIGHTNING ANND HEAVY RAINFALL OF UP TO AN INCH. WINDS GUSTS TO AROUND 50 MPH ARE LIKELY. SMALL HAIL IS POSSIBLE. THE STORMS SHOULD BE FROM NEAR MUNCIE TO EAST OF RUSHVILLE AND GREENSBURG AT 430 PM.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241273.